Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 12, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 20, 2013, 12:25 AM CDT for Iowa County, Lafayette County, Sauk County, Wisconsin. It was in force for 35 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2013, 12:25 AM CDT (05:25 UTC)
- Expired
- May 20, 2013, 1:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iowa County, WI, Lafayette County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 12:37 AM CDT | TSTM WND GST 60 | Lone Rock, WI | LONE ROCK ASOS GUSTED TO 52 KTS AT 0537Z. |
| May 20, 12:37 AM CDT | TSTM WND GST 60 | Lone Rock Airport, WI | KLNR PK WIND 21052/0537 |
| May 20, 12:40 AM CDT | TSTM WND DMG | 4 Ssw Lone Rock Airport, WI | TREE DOWN ON HIGHWAY 130 |
| May 20, 12:45 AM CDT | TSTM WND DMG | Spring Green, WI | TREES DOWN IN SPRING GREEN AREA. ONE BUILDING SUSTAINED DAMAGE. |
| May 20, 12:56 AM CDT | TSTM WND DMG | Reedsburg, WI | FEW TREES DOWN IN REEDSBURG AREA. CORE OF STORM MOVED NORTHEAST TO AREA WEST OF LAKE DELTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 8:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
616
WUUS53 KMKX 200525
SVRMKX
WIC049-065-111-200600-
/O.NEW.KMKX.SV.W.0012.130520T0525Z-130520T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 AM CDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 100 AM CDT
* AT 1222 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 14 MILES NORTHWEST OF RICHLAND CENTER TO 9
MILES SOUTH OF STOCKTON...AND MOVING EAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MINERAL POINT AROUND 1230 AM CDT.
GOVERNOR DODGE STATE PARK AND LONE ROCK AIRPORT AROUND 1235 AM CDT.
SPRING GREEN AND ARGYLE AROUND 1240 AM CDT.
BLANCHARDVILLE AROUND 1245 AM CDT.
BLUE MOUND STATE PARK AND REEDSBURG AROUND 1250 AM CDT.
PRAIRIE DU SAC AND WEST BARABOO AROUND 100 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GRATIOT...WIOTA...SOMERS...LAMONT...GOVERNOR DODGE ST PARK...
YELLOWSTONE LAKE ST PARK...SOUTH WAYNE...WOODFORD...RIDGEWAY AND LIME
RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4320 9043 4321 9029 4317 9020 4355 9020
4356 9031 4364 9031 4364 9030 4364 8979
4360 8976 4360 8972 4357 8973 4356 8960
4338 8960 4336 8968 4331 8973 4327 8972
4321 8984 4250 8984 4251 9023 4299 9043
TIME...MOT...LOC 0525Z 253DEG 49KT 4350 9050 4223 8998
HAIL...1.00IN
WIND...60MPH
$$
MGG2 follow-up statements
846
WWUS53 KMKX 200537
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1237 AM CDT MON MAY 20 2013
WIC049-065-111-200600-
/O.CON.KMKX.SV.W.0012.000000T0000Z-130520T0600Z/
IOWA WI-LAFAYETTE WI-SAUK WI-
1237 AM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAUK...
LAFAYETTE AND IOWA COUNTIES UNTIL 100 AM CDT...
AT 1230 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MUSCODA TO 12 MILES SOUTH OF STOCKTON...AND
MOVING NORTHEAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 1230 AM A GUST TO 47 MPH WAS MEASURED
AT THE PLATTEVILLE AIRPORT IN GRANT COUNTY.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
GOVERNOR DODGE STATE PARK AND LONE ROCK AIRPORT AROUND 1245 AM CDT.
YELLOWSTONE LAKE STATE PARK AROUND 1250 AM CDT.
SPRING GREEN AND BLANCHARDVILLE AROUND 1255 AM CDT.
BLUE MOUND STATE PARK AND REEDSBURG AROUND 100 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WIOTA...LAMONT...GOVERNOR
DODGE ST PARK...WOODFORD...SOMERS...YELLOWSTONE LAKE ST PARK...SOUTH
WAYNE...HILL POINT...RIDGEWAY AND PLAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4320 9043 4321 9029 4317 9020 4355 9020
4356 9031 4364 9031 4364 9030 4364 8979
4360 8976 4360 8972 4357 8973 4356 8960
4338 8960 4336 8968 4331 8973 4327 8972
4321 8984 4250 8984 4251 9023 4299 9043
TIME...MOT...LOC 0537Z 207DEG 56KT 4331 9038 4228 8993
HAIL...1.00IN
WIND...60MPH
$$
CRAVEN966
WWUS53 KMKX 200554
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1254 AM CDT MON MAY 20 2013
WIC049-065-111-200600-
/O.CON.KMKX.SV.W.0012.000000T0000Z-130520T0600Z/
IOWA WI-LAFAYETTE WI-SAUK WI-
1254 AM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAUK...
NORTHEASTERN LAFAYETTE AND EASTERN IOWA COUNTIES UNTIL 100 AM CDT...
AT 1247 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF WONEWOC TO WINSLOW...AND MOVING
NORTHEAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...ASOS. A GUST TO 60 MPH WAS MEASURED AT THE LONE ROCK
AIRPORT AT 1237 PM.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
BLUE MOUND STATE PARK AND REEDSBURG AROUND 100 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ARENA...BLUE MOUND ST PARK...
LOGANVILLE...LA VALLE AND LELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4364 9031 4364 8979 4360 8976 4360 8972
4357 8973 4356 8960 4338 8960 4336 8968
4331 8973 4327 8972 4321 8984 4261 8984
4330 9019 4355 9020 4356 9031
TIME...MOT...LOC 0554Z 207DEG 56KT 4359 9020 4261 8977
HAIL...1.00IN
WIND...60MPH
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 11:26 PM CDT, 59 minutes earlier.
Area forecast discussion, May 19, 11:26 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1126 PM CDT SUN MAY 19 2013 .UPDATE... SEVERE SQUALL LINE AND TRAILING STRATIFORM REGION OVER ERN IA TO MOVE ACROSS THE CWA BETWEEN 05Z-10Z. BOUNDARY LAYER WILL ONLY STABILIZE IN THE LOWEST 1 KFT WITH ELEVATED CAPES OF 1000-2000 J/KG AVAILABLE FOR THE SQUALL LINE. THUS SVR WIND GUSTS WILL BE CAPABLE AT GROUND LEVEL. AFTER CONVECTION ENDS AROUND SUNRISE...THERE IS NO OBVIOUS TRIGGER FOR MON AND MON NT AS THE LOW PRESSURE AREA WILL REMAIN OVER MN. THE WARM FRONT WILL LIFT INTO CENTRAL WI WITH GOOD AMOUNTS OF CAPE AND VERY STRONG DEEP LAYER SHEAR IN PLACE. 500 MB HEIGHTS WILL SLOWLY FALL THROUGH THIS PERIOD WITH ONLY WEAK CAPPING. THUS EXPECT MORE STRONG TO SEVERE THUNDERSTORMS BUT TIMING IS DIFFICULT...LATE MON AFTERNOON AND NIGHT ARE BEST ESTIMATES. ALL MODES OF SEVERE WX ARE POSSIBLE. && .AVIATION/06Z TAFS/...A STRONG TO SEVERE SQUALL LINE WILL AFFECT SRN WI DURING THE OVERNIGHT. A BREAK IN CONVECTION WILL THEN LIKELY OCCUR WITH MORE POSSIBLE LATE MON AFTERNOON AND NIGHT. CIGS AND VSBYS WILL BE GREATLY REDUCED IN THE TSTORMS WITH SOME MVFR CIGS AND VSBYS POSSIBLE IN THE STRATIFORM REGION OF THE SQUALL LINE DURING THE OVERNIGHT. OTHERWISE...SCT-BKN040 CUMULUS TO CUMULUS CONGESTUS WILL PREVAIL MON AND MON NT. && .PREV DISCUSSION... /ISSUED 348 PM CDT SUN MAY 19 2013/ VERY SHORT TERM...TONIGHT AND MONDAY...FORECAST CONFIDENCE MEDIUM. WATER VAPOR IMAGERY IS SHOWING A SERIES OF SHORT WAVES/VORT MAXES/PERTURBATIONS LINING UP FROM THE PACIFIC NW TO NORTHERN NEW MEXICO/PANHANDLE REGION OF TX/OK THAT WILL BE DIVING INTO AND AROUND THE BASE OF A DEEPENING TROUGH OVER THE DAKOTAS. THESE WILL PROVIDE THE TRIGGERING MECHANISM FOR SUCCESSIVE ROUNDS OF SHOWERS AND STORMS OVER THE NEXT 24 TO 36 HOURS. A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL WI PRODUCING WINDS OF 50 TO 60 MPH IS WEAKENING AS IT MOVES FURTHER EAST INTO THE MORE CAPPED ENVIRONMENT. A COUPLE OF SITES HAVE REPORTED GUSTS OF 35 TO 45 MPH IN THE WAKE OF THIS SMALL TSTORM COMPLEX. NOW KEEPING AN EYE ON CONVECTION IN CENTRAL IOWA THAT IS ASSOCIATED WITH ANOTHER SHORTWAVE TROUGH EXTENDING SE FROM THE MCV NOW OVER SW MN. HRRR AND WRF-ARW MODELS BRING THIS AREA OF CONVECTION INTO SOUTH CENTRAL WI AROUND 23Z. SLIGHT STRENGTHENING OF THE LLJ OVER IL DURING THIS TIME ALONG WITH 850MB WARM AIR ADVECTION AND THIS SHORTWAVE TROUGH...ALONG WITH MIXED LAYER CAPE 1000-1300 J/KG AND SHEAR PARAMETERS /0-3KM SHEAR AROUND 20 KNOTS WILL BE FAVORABLE TO SUPPORT ONGOING SURFACE-BASED CONVECTION LATE THIS AFTERNOON...AND MORE ELEVATED CONVECTION AS IT MOVES TOWARD SOUTHEAST WI. THE SEVERE POTENTIAL IS THERE FOR HAIL AND STRONG WINDS. THERE IS ANOTHER SHORTWAVE ON THE HEELS OF THIS ONE...CURRENTLY OVER SOUTHWEST IOWA. MESOSCALE MODELS SHOW THIS ONE TO BE THE SOURCE OF AN OVERNIGHT CONVECTIVE COMPLEX...LIKELY HITTING SOUTHERN WI BETWEEN 06Z TO 12Z MONDAY...BUT EXACT TIMING IS DEBATABLE. CORFIDI VECTORS WEAKEN OVER SOUTHERN WI DURING THIS TIME...SUGGESTING SLOW-MOVING THUNDERSTORMS AND THE HEAVY RAIN/LOCALIZED FLOODING POTENTIAL. SEVERE HAIL AND WINDS WILL ALSO BE POSSIBLE WITH THIS ROUND. THEN IT WILL BE A MATTER OF HOW QUICKLY THE CONVECTIVE DEBRIS CAN CLEAR IN ORDER FOR THE ATMOSPHERE TO RE-DESTABILIZE IN SOUTHERN WI. IT WILL ALSO DEPEND ON WHERE THE EFFECTIVE WARM FRONT SETS UP...WHICH WILL BE BASED ON OVERNIGHT CONVECTION. MODELS ARE SUGGESTING THE WARM FRONT WILL BE UP IN NORTHERN WI BY MONDAY AFTERNOON...BUT SOMETIMES MODELS TEND TO MOVE IT TOO FAR TO THE NORTH. WILL NEED TO MONITOR THIS TREND. THE CRAVEN-WIEDENFELD AGGREGATE SEVERE PARAMETER /CWASP/ IS BASICALLY A SCORING/RATING SYSTEM FOR SEVERE WEATHER PARAMETERS. A VALUE OVER 80 CORRESPONDS WITH A GOOD CHANCE FOR SEVERE WEATHER IN THAT AREA. WE CONTINUE TO SEE VALUES IN THE 80S OVER SOUTHERN WI 18Z MONDAY TO 06Z TUESDAY. IF THE ATMOSPHERE CAN RECOVER FROM ANY OVERNIGHT CONVECTION IN TIME...THEN SURFACE-BASED SEVERE STORMS WILL BE LIKELY. LARGE HAIL...STRONG WINDS AND TORNADOES WOULD ALL BE POSSIBLE. STAY TUNED TO THE FORECAST. SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY. MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM. TIMING CONTINUES TO BE EVERYTHING WITH THE SERIES OF SHORT WAVES/VORT MAXES/PERTURBATIONS...ROUNDING THE BASE OF THE CLOSED LOW CENTERED NEAR THE DAKOTAS/MINNESOTA BORDER AND LIFTING NORTH THROUGH THE REGION...THAT WILL BE THE TRIGGERING MECHANISMS FOR SHOWERS AND THUNDERSTORMS. ONGOING CONVECTION WILL BE TAPERING OFF...WITH INCREASING CONVERGENCE AHEAD OF NEXT 850 MB SPEED MAX ASSOCIATED WITH ANOTHER SHORT WAVE APPROACHING BETWEEN 06Z AND 12Z TUESDAY. WHILE BETTER POTENTIAL FOR SEVERE APPEARS TIED TO STRONGER FORCING FOCUSING TO THE SOUTHWEST...STILL LIKELY TO SEE THUNDER...WITH ELEVATED CAPE BETWEEN 600 AND 1000 J/KG. CWASP FOR ALL MODELS SHIFTS HIGHER PERCENTAGES TO THE SOUTH FOR TUESDAY...BUT GFS/GEM AND TO SOME EXTENT THE ECMWF STILL HAVE HIGH ENOUGH VALUES TO CONTINUE PROBABILITY OF SEVERE INTO TUESDAY. TUESDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM. THREAT FOR WIDESPREAD THUNDERSTORMS TAPERS OFF OVERNIGHT INTO WEDNESDAY AS FOCUS OF LOW-LEVEL JET SHIFTS SOUTHEAST AS CLOSED SYSTEM SHIFTS TO THE EAST TOWARD WISCONSIN...AND CONVECTIVE PARAMETERS DIMINISH. A BLENDED SOLUTION TO BALANCE TIMING DIFFERENCES KEEPS LIKELY THUNDER IN THE EASTERN CWA...MAINLY IN THE MORNING...WITH CHANCES FOR SHOWERS IN THE WEST. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. FORECAST CONFIDENCE ALL THE MODELS SHIFT THE SURFACE LOW FAR ENOUGH EAST BY WEDNESDAY NIGHT FOR COOL NORTHERLY WINDS TO PUSH IN. WILL HAVE TO KEEP CHANCES OF SHOWERS IN THE FORECAST UNTIL 500 MB TROUGH CLEARS SOUTHERN WISCONSIN THURSDAY EVENING. RIDGING BUILDS IN WITH OMEGA BLOCK SETTING UP BRINGING DRY WEATHER AND BELOW NORMAL TEMPERATURES INTO SATURDAY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS FOR SATURDAY NIGHT AND SUNDAY WITH WARM AIR TRYING TO PUSH INTO THE WESTERN GREAT LAKES AS EASTERN LOW SHIFTS AWAY AND SHORT WAVE ENERGY EJECTING FROM WESTERN TROUGH BREAKS DOWN RIDGE. AVIATION/00Z TAFS/... THUNDERSTORMS IN SOUTH CENTRAL WI WILL DRIFT NORTHEAST AND DISSIPATE LATE THIS AFTERNOON. ANOTHER BROKEN LINE OF THUNDERSTORMS OVER NORTHEAST IOWA ARE EXPECTED TO TRACK INTO SOUTH CENTRAL WI AROUND 23Z PER MESOSCALE MODELS. THEN ANOTHER ROUND OF CONVECTION IS LOOKING MORE LIKELY FOR AFTER MIDNIGHT TONIGHT...WHICH WOULD PROBABLY CLEAR SOUTHEAST WI EARLY MONDAY MORNING. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR STRONG WINDS AND HAIL TONIGHT. BEST CHANCE FOR SEVERE THUNDERSTORMS WITH A WIND/HAIL/TORNADO THREAT IS LOOKING LIKE MONDAY AFTERNOON. SEE THE DISCUSSION ABOVE FOR DETAILS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...GEHRING TONIGHT/MONDAY AND AVIATION/MARINE...MRC MONDAY NIGHT THROUGH SUNDAY...REM
Hazardous weather outlook, May 19, 3:53 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 353 PM CDT SUN MAY 19 2013 WIZ046-047-051-052-056>060-062>072-202100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 353 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN...MAINLY ALONG AND WEST OF A WISCONSIN DELLS...TO MONROE LINE. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE POSSIBLE. PERIODS OF THUNDERSTORMS ARE EXPECTED OVER SOUTH CENTRAL WISCONSIN TONIGHT...WITH A CHANCE FOR THUNDERSTORMS IN SOUTHEAST WISCONSIN. HEAVY FLOODING RAINFALL MAY ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY STRENGTHENING LOW PRESSURE IN THE NORTHERN PLAINS WILL MOVE SLOWLY EAST THROUGH EARLY NEXT WEEK. INCREASING WINDS ASSOCIATED WITH THIS LOW PRESSURE AREA WILL CONTRIBUTE TO INCREASING MOISTURE AND INSTABILITY DURING THIS PERIOD. PERIODS OF THUNDERSTORMS ARE EXPECTED FROM MONDAY THROUGH WEDNESDAY. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE MONDAY AND TUESDAY. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL ALL BE POSSIBLE. IN ADDITION...THE REPEATED BOUTS OF THUNDERSTORMS MAY PRODUCE FLOODING RAINFALL. STAY ABREAST OF THE LATEST FORECASTS FOR THE AREA FOR THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT THROUGH TUESDAY. LMZ643>646-202100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 353 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT...MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY AT TIMES MONDAY THROUGH WEDNESDAY AS SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, May 19, 9:24 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
924 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST JANESVILLE AIRPORT 42.62N 89.04W
05/19/2013 M52 MPH ROCK WI AWOS
THUNDERSTORM WIND GUST 38 SUSTAINED GUSTING TO 52 KTS
&&
ETSpecial weather statement, May 19, 9:30 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 PM CDT SUN MAY 19 2013 WIZ063>065-069-070-200300- DANE-JEFFERSON-ROCK-WALWORTH-WAUKESHA- 930 PM CDT SUN MAY 19 2013 ...STRONG THUNDERSTORM MOVING INTO JEFFERSON WALWORTH AND WESTERN WAUKESHA COUNTIES... AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EDGERTON TO 9 MILES SOUTH OF WHITEWATER TO 18 MILES SOUTH OF WILLIAMS BAY...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAKE RIPLEY AND WILLIAMS BAY BY 935 PM CDT... PALMYRA AND ELKHORN BY 940 PM CDT... LAKE MILLS AND PELL LAKE BY 945 PM CDT... JOHNSON CREEK AND EAST TROY BY 950 PM CDT... POTTER LAKE AND NORTH PRAIRIE BY 955 PM CDT... WALES AND LAPHAM PEAK STATE PARK BY 1000 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. CRAVEN
Local storm report, May 19, 10:09 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1009 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG BELOIT 42.52N 89.02W
05/19/2013 ROCK WI LAW ENFORCEMENT
MANY TREES DOWN THROUGHOUT THE CITY OF BELOIT. CORRECTED
TIME OF DAMAGING WINDS BASED ON LAW ENFORCEMENT REPORTS.
&&
MGLocal storm report, May 19, 10:14 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1014 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND DMG 3 NNW BELOIT 42.56N 89.04W
05/19/2013 ROCK WI LAW ENFORCEMENT
TREE WENT THROUGH ROOF OF HOME ON AFTON ROAD BETWEEN
AFTON AND BELOIT.
&&
MGSpecial weather statement, May 19, 10:19 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1019 PM CDT SUN MAY 19 2013 WIZ046-047-056>058-062>064-067>070-200500- MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-DODGE-IOWA-DANE-JEFFERSON- LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...BEAVER DAM...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...DARLINGTON...MONROE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA 1019 PM CDT SUN MAY 19 2013 ...ANOTHER ROUND OF THUNDERSTORMS COMING AFTER MIDNIGHT FOR SOUTH CENTRAL WISCONSIN... ...TORNADO WATCH 187 CONTINUES UNTIL 3 AM FROM WALWORTH...JEFFERSON... DODGE...AND GREEN COUNTIES ON WESTWARD... THE THREAT FOR SEVERE WEATHER WILL BE MINIMAL THROUGH MIDNIGHT. HOWEVER...A SQUALL LINE EXTENDS FROM SOUTHEAST MINNESOTA INTO EASTERN IOWA AND NORTHEAST MISSOURI. IF IT HOLDS TOGETHER AT THE PRESENT SPEED AND MOVEMENT...IT WOULD ARRIVE IN LAFAYETTE COUNTY AROUND MIDNIGHT AND THEN SPREAD INTO DODGE AND GREEN LAKE COUNTIES BY ABOUT 2 AM. THEREFORE...WE WILL CONTINUE THE WATCH DESPITE THE LARGE LULL IN ACTIVITY. THE TORNADO THREAT IS MINIMAL...AND THE NEXT SQUALL LINE WOULD PRODUCE DAMAGING WINDS IF IT MAINTAINS ITS CURRENT INTENSITY. CRAVEN
Local storm report, May 19, 10:33 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1033 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG ORFORDVILLE 42.63N 89.26W
05/19/2013 ROCK WI DEPT OF HIGHWAYS
VIA MADISON TRAFFIC ON SOCIAL MEDIA...HIGHWAY 11 CLOSED
IN ORFORDVILLE AT HIGHWAY 213 DUE TO TREES AND POWER
LINES DOWN. TIME ESTIMATED USING RADAR.
0905 PM TSTM WND DMG AFTON 42.60N 89.07W
05/19/2013 ROCK WI DEPT OF HIGHWAYS
PER SOCIAL MEDIA MADISON TRAFFIC REPORTS POWER
OUTAGES...POWER FLASHES...AND ARCING WIRES IN
TURTLE...BELOIT...AND AFTON ALONG WITH OTHER COMMUNITIES.
TIME ESTIMATED...REPORT SENT AT 915 PM.
0926 PM TSTM WND GST 3 N JOHNSTOWN CENTER 42.74N 88.84W
05/19/2013 E50.00 MPH ROCK WI PUBLIC
PER SOCIAL MEDIA...7 INCH DIAMETER LIMBS DOWN.
&&
CRAVENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:48 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 57 min |
| May 19, 11:36 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 54 min |
| May 20, 12:58 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 32 min |
| May 20, 1:30 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette | 45 min |
| May 20, 12:21 PM CDT | Small Craft Advisory | MKX | 8 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.